1love
  • 4 replies
  • 391 views
  • 4 followings
1love, July 8,  2019  11:29am EST

metoprolol 50mg side effects

Hi Community

My wife was taking metoprolol 25mg, but was switched to 50mg to lower the bottom blood pressure number below 90. But she is now experiencing tingling numbness in hands and feet. Has anyone else had similiar experience.

Thanks 

Morlino

4 Replies
  • arogya
    arogya, July 8,  2019  12:55pm EST

    Hi Morlino, 

    Is this the only med she is taking? I am taking a betablocker  too but at a low dose, and it is not the first line of defence against Hypertension. It is generally used in combination with other drugs, the primary choice being either a Calcium Channel blocker ( amlodipine) , or a diuretic ( Hydrochlorothiazide) or an ACE/ARB drug depending on age. Lower the dosing of BB, better it is. I assume she had a racing heart / arrythmia /fib which might make metoprolol necessary?

  • 1love
    1love, July 8,  2019  5:59pm EST

    She was put on metoprolol because of the racing heart. IWe  are concern about the tingling sensation in her hands and feet since the metoprolol dose was increased from 25mg to 50mg. She was not experiencing the tingling when the dose was at 25mg.

    Thanks

    Morlino 

  • arogya
    arogya, July 8,  2019  9:04pm EST

    The tingling sensation could be caused by lack of sufficient blood to the peripheries of the limbs. Has she been tested for PAD ( peripheral arterial disease)? This is when the arteries at the extremities of limbs have blockages that restrict the flow of blood. One of the ways that the heart compensates for the blockages is by increasing the pump rate, but the beta blocker slows it down thus limiting blood flow into peripheries. Btw, diabetes also has similar symptoms, so if she does not have diabetes, then you may want to discuss with your doc whether testing for PAD would provide an alternative approach to treatment.  Is there a primary med she's taking, or is the beta blocker the only one ?

    Regards

    ~Arogya

  • AHAASAKatie
    AHAASAKatie, July 11,  2019  9:08am EST

    Good morning, I wanted to suggest that you all talk to her pharmacist. They can be wonderful resources from drug-related questions. Thanks Katie 

dark overlay when lightbox active
dark overlay when lightbox active
dark overlay when lightbox active
dark overlay when lightbox active